IHiS needs to explain how drug dosage error ocurred

It is troubling that a planned system update resulted in labels with incorrect dosage information (800 patients given mislabelled drug dosages, double the earlier estimate, Sept 6).

For very young patients, taking medicine in wrong quantities might be life-threatening.

The Integrated Health Information Systems (IHiS) should explain in detail how the errors arose. Was the system update rigorously reviewed and tested according to accepted standards (for example, the international standard IEC 62304)? What steps has it taken to ensure such errors will be caught and not repeated?

The Government should set up a watchdog body for all feedback and complaints about issues that affect public health and safety.

Chen Kok Kiong

A version of this article appeared in the print edition of The Straits Times on September 14, 2018, with the headline 'IHiS needs to explain how drug dosage error ocurred'. Print Edition | Subscribe